Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Urologist   »  

Have lower abdominal pain, feeling constant pressure. Took Teva Trimel Sulfamethoxazole. Feeling worse. What to do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5366 Questions
Hi I have lower abdominal pain more so on the right side, pressure feeling constant - pain worse at night...2 weeks late with period but not pregnant and urine dipstick showed hight white blood cells. Feel tired. What could this be? Waiting for urine culture to come back but in mean time given an antibiotic Teva-Trimel Sulfamethoxazole & Trimethoprim to take for 7 days twice day but I stopped after 4 days because it was making me feel worse.
Posted Sun, 10 Nov 2013 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 26 minutes later
Brief Answer:
Urinary tract infection.

Detailed Answer:

Thank you for the query.

As a Dipstic shows white blood cells in the urine, urinary tract infection seems to be the most probable reason of your pain. You may have also frequent urinating, burning while urinating, back pain and fever. Urine culture should diagnose which bacteria is causing it and what is the best antibiotic to treat it.
If the urine culture will show nothing, gynecologist consult should be done and transvaginal ultrasound performed.

In a meanwhile please try to drink more mineral water and start probiotic supplementation. Hot bath should help with the pain.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Have lower abdominal pain, feeling constant pressure. Took Teva Trimel Sulfamethoxazole. Feeling worse. What to do? 20 minutes later
Thanks for your response but could the infection have caused my period to stop? Forgot to mention feel bloated as well.
Answered by Dr. Grzegorz Stanko 15 minutes later
Brief Answer:
Detailed below.

Detailed Answer:
Yes, any infection, stress or even antibiotic treatment can delay your period. Bloating can be also present with probiotic supplementation and your bowels should work fine. If not, than stool test should be done as well.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor